Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 31, 2006, 3:55 AM MDT for 20 counties in North Dakota. It took effect at Jul 31, 2006, 6:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2006, 3:55 AM MDT (09:55 UTC)
- In effect from
- Jul 31, 2006, 6:00 AM MDT
- Expired
- Jul 31, 2006, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 4054 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 310955 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 455 AM CDT MON JUL 31 2006 NDZ017>021-031>036-040>047-050-311800- /O.NEW.KBIS.FW.W.0018.060731T1200Z-060731T2300Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-MCINTOSH- 455 AM CDT MON JUL 31 2006 /355 AM MDT MON JUL 31 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON. A LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA THIS MORNING WAS CAUSING WIDELY SCATTERED THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THE LIGHTNING COULD CAUSE WILDFIRES. THE LOW WILL MOVE EAST INTO MINNESOTA THIS MORNING AS A HIGH PRESSURE SYSTEM MOVES RAPIDLY INTO WESTERN NORTH DAKOTA. STRONG WINDS OF 20 TO 30 MPH WILL DEVELOP BY NOON...AND RELATIVE HUMIDITIES WILL DROP TO 15 TO 25 PERCENT BY MID AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS83 KBIS 311549 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1049 AM CDT MON JUL 31 2006 NDZ017>021-031>036-040>047-050-312300- /O.CON.KBIS.FW.W.0018.000000T0000Z-060731T2300Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-MCINTOSH- 1049 AM CDT MON JUL 31 2006 /949 AM MDT MON JUL 31 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE WITH RELATIVE HUMIDITIES DROPPING TO 15 TO 25 PERCENT BY MID AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
000 WWUS83 KBIS 312004 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 304 PM CDT MON JUL 31 2006 NDZ017>021-031>036-040>047-050-010000- /O.EXT.KBIS.FW.W.0018.000000T0000Z-060801T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-MCINTOSH- 304 PM CDT MON JUL 31 2006 /204 PM MDT MON JUL 31 2006/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE INTO EARLY EVENING WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE RED FLAG CONDITIONS. THE WINDS WILL DIMINISH AFTER 7 PM CDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 31, 2:25 AM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 31, 2:25 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 AM CDT MON JUL 31 2006 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT CURRENT RADAR AND SATELLITE SHOWS SHOWERS AND A FEW THUNDERSTORMS ALONG A LINE FROM PEMBINA TO HETTINGER WITH THE LIKE SLIDING SLOWLY EAST AND WEAKENING OVER TIME. A SECOND AREA OF SHOWERS AND TSTMS ARE IN NORTHWEST NORTH DAKOTA AND NORTHEASTERN MONTANA. ALTHOUGH THE ACTIVITY HAS BEEN WEAKENING...WILL KEEP A SLIGHT CHANCE OF PRECIP IN THE FORECAST THIS MORNING...BUT DROP THE CHANCE OF TSTMS THIS AFTERNOON. DEWPOINTS WILL DROP AS THE DRY HIGH PRESSURE SYSTEM TO THE WEST MOVES INTO THE AREA. DEWPOINTS ARE ALREADY AROUND 35 AT GLASGOW. SURFACE OBSERVATIONS INDICATE WIND GUSTING TO 24 KTS FROM GLASGOW TO MILES CITY...AND MODELS INDICATE THE WINDS SHOULD PICK UP IN THE WEST THIS MORNING ALSO. EXPECTED TO SEE 20 TO 30 MPH WINDS BY MID MORNING IN THE WEST SPREADING TO CENTRAL ND BY NOON...THEN DIMINISHING IN THE AFTERNOON AS THE SURFACE GRADIENT WEAKENS. WILL ISSUE A RED FLAG WARNING FOR SOUTHWEST AND MOST OF SOUTH CENTRAL ND TODAY...DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITIES RESULTING FROM THE DROP IN DEWPOINTS. APPEARS THAT THE NEXT CHANCE OF TSTMS WILL BE ON TUESDAY AS ANOTHER UPPER LEVEL SHORT WAVE MOVES INTO THE AREA. ALTHOUGH THE MODELS ALL AGREE ON THE GENERAL TREND...THEY DIFFER ON THE PLACEMENT OF THE SHORT WAVE...WITH THE GFS AND ECWMF TAKING THE MAIN ENERGY FURTHER SOUTH THAN THE NAM AND UKMET. FOR NOW WILL KEEP A CHANCE OF PRECIP TUESDAY. WEDNESDAY LOOKS DRY FOR NOW...WITH NEARLY ZONAL FLOW ALOFT. THE THERMAL RIDGE THAT BROUGHT RECORD TEMPERATURES TO THE STATE YESTERDAY WILL MOVE EAST AND TEMPERATURES WILL COOL CLOSER TO THE NORMAL RANGE. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT THE MAIN FORECAST PROBLEM IN THE LONG TERM WILL BE PRECIPITATION CHANCES FRIDAY AND SATURDAY. UPPER FLOW IS ZONAL TO SLIGHTLY SOUTHWEST ON THURSDAY AND GFS AND ECMWF BRING A FRONTAL BOUNDARY ACROSS THE CWA FRIDAY INTO SATURDAY. THIS IS ALSO INDICATED BY THE DGEX. MODELS WERE HINTING AT SOMETHING LIKE THIS YESTERDAY BUT WERE MORE VARIED ON THEIR SOLUTIONS. NOW IT LOOKS LIKE THEY HAVE CONVERGED A BIT ON AN EARLY FRIDAY TO EARLY SATURDAY TIME FRAME...AS THE BOUNDARY MOVES SLOWLY ACROSS THE CWA. WILL INTRODUCE SOME SLIGHT CHANCE POPS FOR NOW AND SEE IF LATER RUNS CONTINUE THE TREND. TEMPERATURES SHOULD BE MORE SEASONAL BEHIND THE FRONT AS PACIFIC HIGH PRESSURE MOVES ACROSS SOUTHERN CANADA AND SKIRTS THE REGION ON SUNDAY AND INTO EARLY NEXT WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING SOUTHWEST AND SOUTH CENTRAL TODAY. && TSW/TWH
Hazardous weather outlook, Jul 31, 3:13 AM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON JUL 31 2006 NDZ017>021-031>036-040>047-050-010915- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-MCINTOSH- 413 AM CDT MON JUL 31 2006 /313 AM MDT MON JUL 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST...SOUTHWEST...AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING. HIGH PRESSURE WILL PUSH RAPIDLY INTO THE STATE LATER THIS MORNING...BRINGING STRONG WINDS OF 20 TO 30 MPH AND DRIER AIR. BY AFTERNOON RELATIVE HUMIDITIES ACROSS CENTRAL AND WESTERN NORTH DAKOTA WILL DROP TO 15 TO 25 PERCENT. THIS WILL DRY THE GRASSLANDS AND CREATE RED FLAG CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-022-023-025-037-048-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 413 AM CDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ...NORTHWEST... AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:42 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 54 min |
| Jul 30, 8:55 PM MDT | Severe Thunderstorm Warning | BIS | Pierce | 50 min |
| Jul 30, 9:03 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 57 min |
| Jul 30, 9:28 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 35 min |
| Jul 31, 1:12 AM MDT | Severe Thunderstorm Warning | BIS | Williams | 63 min |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.